Subscribe:

Ads 468x60px

Saturday, July 27, 2013

The Trouble With The Big "M"...

So, it has been almost a month that I started feeling symptoms that don't seem to be right. I call it the big "M" and for women who are now at the prime age of their life surely know what I mean, right?
I am living in the age where menopausal blues are actively popping up every now and then. But it was only 3 weeks ago that I had the intense symptoms of heart palpitations and fast heart beat....so annoying and scary!

It was also within those weeks that I really felt so sick, the feeling of lightheadedness, and full of anxiety. I sometimes would just feel guilty that my husband would have to be disrupted from work because I have to call him so urgent that I really feel I would pass out, run out of breath and die and would tell him to come home right away! :((

I was able to keep holding on with these symptoms while we were on our 2-week trip to CA and AZ. It was the toughest feeling I had in my life feeling that way. So that, after we reached back home, I had to seek medical consultation, with the complaints of severe heart palpitations and fast heart beat. I was suspecting these are related to menopause, so I had cardiogram, no palpitations detected, but it showed I had fast heart beat. (I am suspecting because I was jittery and nervous too.) The doctor requested blood works to check if hormones are okay. But the results wouldn't be available until the next week.

Then a day after my check up, I had the spell once again...sweaty and cold hands and feet, fast heart beat, and I felt I was about to pass out! Called hubby again, and he had to run back home from work and called the doctor who was "on call duty" that afternoon. Luckily, the doctor responded back immediately, reviewed my chart asked about what and how I was feeling.

After an hour, hubby picked up the prescribed meds at the pharmacy. I had anxiety attack! I was given Alprazolam in a low dose. I took my first dose right away and it helped me. I was all calmed down and as if nothing happened. 

I still feel a slight mixtures of the big "M" symptoms...hot flashes, slight headache, dizziness, but I haven't had the palpitations and fast heart beat when I take the pills. 
I don't want to be dependent on the pills. It would certainly be a challenge for me on how to overcome an anxiety attack while learning how to finally stop the medication. 

So help me God!

0 comments: